Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 150, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 13, 2001, 2:17 PM EDT for Adams County, Franklin County, Pennsylvania. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 13, 2001, 2:17 PM EDT (18:17 UTC)
- Expired
- Aug 13, 2001, 3:15 PM EDT
- In force
- 58 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Adams County, PA, Franklin County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 3:00 PM EDT | Thunderstorm Wind 50 E | Gettysburg, PA | Trees were reported down in Gettysburg. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 685 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
981 WUUS51 KCTP 131818 SVRCTP PAC001-055-131915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 217 PM EDT MON AUG 13 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN PENNSYLVANIA FRANKLIN COUNTY IN PENNSYLVANIA * UNTIL 315 PM EDT. * AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST WEST OF MONT ALTO...OR 6 MILES NORTH OF WAYNESBORO...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARROLL VALLEY AROUND 245 PM. CASHTOWN AROUND 250 PM. SEVEN STARS AROUND 255 PM. GETTYSBURG AROUND 300 PM. GERMANTOWN AROUND 310 PM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ LAT...LON 3995 7789 3977 7790 3970 7715 3997 7713
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 10:20 AM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Aug 13, 10:20 AM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1020 AM EDT MON AUG 13 2001 UPDATING MAINLY TO REMOVE MORNING/AFTN WORDING REFERENCES. CURRENT FORECAST LOOKS ON TARGET. AREA OF CLEARING SKIES MVG EASTWARD ACROSS THE STATE WILL ALLOW PARTLY TO MSUNNY SKIES ACROSS NW HALF OF CWA. SE PARTS OF CWA ESP LOWER SUSQ WILL REMAIN MIRED IN A GOOD DEAL OF LOW CLOUDS FOG AND HAZE. SHORTWAVE TROF DROPPING THROUGH ERN ONTARIO WILL HELP TO TOUCH OFF SCT SHWR/TSTMS IN THE STILL MOIST AMS ACROSS THE REGION. IN VICINITY OF STALLED FRONT AND HIGHER LOW LEVEL MOISTURE...WILL CONTINUE MENTION OF LOCALLY HEAVY RAINS OVER LOWER SUSQ BREAKOUT. NO CHANGES BEYOND FIRST PD. CTP...NONE. GARTNER
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:35 PM EDT | Severe Thunderstorm Warning | CTP | York | 55 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.